TITLE

Pension funds with a minimum guarantee: a stochastic control approach

AUTHOR(S)
Di Giacinto, Marina; Federico, Salvatore; Gozzi, Fausto
PUB. DATE
July 2011
SOURCE
Finance & Stochastics;2011, Vol. 15 Issue 2, p297
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper we propose and study a continuous-time stochastic model of optimal allocation for a defined contribution pension fund with a minimum guarantee. We adopt the point of view of a fund manager maximizing the expected utility from the fund wealth over an infinite horizon. In our model the dynamics of wealth takes directly into account the flows of contributions and benefits, and the level of wealth is constrained to stay above a 'solvency level.' The fund manager can invest in a riskless asset and in a risky asset, but borrowing and short selling are prohibited. We concentrate the analysis on the effect of the solvency constraint, analyzing in particular what happens when the fund wealth reaches the allowed minimum value represented by the solvency level. The model is naturally formulated as an optimal stochastic control problem with state constraints and is treated by the dynamic programming approach. We show that the value function of the problem is a regular solution of the associated Hamilton-Jacobi-Bellman equation. Then we apply verification techniques to get the optimal allocation strategy in feedback form and to study its properties. We finally give a special example with explicit solution.
ACCESSION #
60571054

 

Related Articles

  • On Aronsson Equation and Deterministic Optimal Control. Soravia, Pierpaolo // Applied Mathematics & Optimization;Apr2009, Vol. 59 Issue 2, p175 

    When Hamiltonians are nonsmooth, we define viscosity solutions of the Aronsson equation and prove that value functions of the corresponding deterministic optimal control problems are solutions if they are bilateral viscosity solutions of the Hamilton-Jacobi-Bellman equation. We characterize such...

  • A Penalty Method for the Numerical Solution of Hamilton-Jacobi-Bellman (HJB) Equations in Finance. Witte, J. H.; Reisinger, C. // AIP Conference Proceedings;9/30/2010, Vol. 1281 Issue 1, p346 

    We present a simple and easy to implement method for the numerical solution of a rather general class of Hamilton-Jacobi-Bellman (HJB) equations. In many cases, the considered problems have only a viscosity solution, to which, fortunately, many intuitive (e.g. finite difference based)...

  • Metric viscosity solutions of Hamilton-Jacobi equations depending on local slopes. Gangbo, Wilfrid; Święch, Andrzej // Calculus of Variations & Partial Differential Equations;Sep2015, Vol. 54 Issue 1, p1183 

    We continue the study of viscosity solutions of Hamilton-Jacobi equations in metric spaces initiated in []. We present a more complete account of the theory of metric viscosity solutions based on local slopes. Several comparison and existence results are proved and the main techniques for such...

  • Regularity and Variationality of Solutions to Hamilton-Jacobi Equations. Part II: Variationality, Existence, Uniqueness. Mennucci, Andrea // Applied Mathematics & Optimization;Apr2011, Vol. 63 Issue 2, p191 

    We formulate an Hamilton-Jacobi partial differential equation on a n dimensional manifold M, with assumptions of convexity of the sets $\{p:H(x,p)\le 0\}\subset T^{*}_{x}M$, for all x. We reduce the above problem to a simpler problem; this shows that u may be built using an asymmetric distance...

  • SBV Regularity for Hamilton-Jacobi Equations in $${{\mathbb R}^n}$$. Bianchini, Stefano; De Lellis, Camillo; Robyr, Roger // Archive for Rational Mechanics & Analysis;Jun2011, Vol. 200 Issue 3, p1003 

    In this paper we study the regularity of viscosity solutions to the following Hamilton-Jacobi equations In particular, under the assumption that the Hamiltonian $${H\in C^2({\mathbb R}^n)}$$ is uniformly convex, we prove that D u and ∂ u belong to the class SBV(Ω).

  • A COMPACT UPWIND SECOND ORDER SCHEME FOR THE EIKONAL EQUATION.  // Journal of Computational Mathematics;Jul2010, Vol. 28 Issue 4, p489 

    No abstract available.

  • Optimization Techniques for State-Constrained Control and Obstacle Problems. Kurzhanski, A. B.; Mitchell, I. M.; Varaiya, P. // Journal of Optimization Theory & Applications;Mar2006, Vol. 128 Issue 3, p499 

    The design of control laws for systems subject to complex state constraints still presents a significant challenge. This paper explores a dynamic programming approach to a specific class of such problems, that of reachability under state constraints. The problems are formulated in terms of...

  • Put 20% in equities, advisory panel urges. Matsushita, Nobuko // Pensions & Investments;1/22/2001, Vol. 29 Issue 2, p16 

    Reports the creation of the Pension Fund Management Fund in Tokyo, Japan. Details on the tasks of the fund; Information on the starting asset of the firm; Recommendations on the asset allocation of the company.

  • Portfolio Review Slated for Calif. County Fund. Lewis, Jakema // Investment Management Mandate Pipeline;6/20/2013, p5 

    The article offers information on the Imperial County Employees' Retirement System (ICERS), a pension plan based in a county bordering Arizona and Mexico, and the deliberations by its Board on an asset/liability study and asset allocation review.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics